Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On anti depressants. Partner is on champix. Found pregnancy. any effect?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi, my boyfriend was taking champix for what must have been about a week when conceiption took place. Is this safe. Also, I was a low doze of anti depressants after my mother died recently so was on this drug. Just found out I am pregnant today as two days late for my period.

Thank you for answering my question.

Posted Fri, 21 Dec 2012 in Getting Pregnant
 
 
Answered by Dr. Sree Gouri SR 45 minutes later
Hi,
Thanks for the query.

The effect of champix on the quantity and quality of spermatozoa is not studied in detailed yet.
As per the available literature champix possibly will not affect the quality of sperm, so there may not be any harm to the baby because of this.
The effect of antidepressants on the fetus vary from drug to drug, so if you mention the name of the drug you are taking, we can discuss better.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: On anti depressants. Partner is on champix. Found pregnancy. any effect? 12 minutes later
Thank you and to be more specific the anti depressant is 20mg citalopram. Should i discontinue? Have only taken it for 3 weeks.

regards, XXXXXXX
 
 
Answered by Dr. Sree Gouri SR 49 minutes later
Hi,

Citalopram belongs to category C drugs in pregnancy.
It can cross the placenta. There is possibility of spontaneous abortion with this drug according to manufacturers.
It can cause respiratory distress, cyanosis, apnea etc in the newborn baby if used in the late pregnancy.
So better to stop the drug.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor